Increased Prascend Causing Anxiety, Aggression and Confusion
Good Day All,
In May Fargo's ACTH level was just under the normal range. After reviewing info in the group, I decided to increase his Prascend in order to see if we could get his levels lower and avoid a seasonal rise. He was on 1 mg Prascend and I increased it by .5 mg. By day 8 of the increase, he was a hot mess. Aggressive to his herdmates, anxious, confused -- a totally different horse. I lowered the dose back to 1 mg and he was quickly back to his old self. So my question is twofold: 1) Has anyone else seen this rare (but documented in the Prascend literature) reaction to Prascend? If so, have you had success in a more gradual increase in the dose?
and 2) I am concerned about the seasonal rise in ACTH because I want to avoid a laminitic episode. My vet has suggested that Metformin may address the underlying IR and avoid laminitis this fall. ( I'm having another blood draw in early September.) I'm wondering if any have had experience with Metformin and its effectiveness?
Patti and Fargo
Madison, Wisconsin -- April 2015